Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 4, 2019, 6:05 PM MDT for Chaffee County, Fremont County, Lake County, Colorado. It took effect at Oct 5, 2019, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2019, 6:05 PM MDT (00:05 UTC)
- In effect from
- Oct 5, 2019, 11:00 AM MDT
- Expired
- Oct 5, 2019, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Fremont County, CO, Lake County, CO
The radar
The Pueblo radar (KPUX), 162 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4112 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS85 KPUB 050005 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 605 PM MDT Fri Oct 4 2019 ...A Red Flag Warning is in effect for gusty winds, low humidity and dry fuels from 11 AM until 8 PM Saturday for fire weather zone 220, which includes the upper Arkansas River Valley of Lake and Chaffee Counties... COZ220-051615- /O.NEW.KPUB.FW.W.0017.191005T1700Z-191006T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- 605 PM MDT Fri Oct 4 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 220... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 8 PM MDT Saturday. * Affected Area...Fire Weather Zone 220. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...8 to 13 percent. * Impacts...Conditions will be favorable for the ignition, rapid growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
614 WWUS85 KPUB 050943 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 343 AM MDT Sat Oct 5 2019 ...A Red Flag Warning is in effect for gusty winds, low humidity and dry fuels from 11 AM MDT until 8 PM MDT today for fire weather zone 220, which includes the upper Arkansas River Valley of Lake and Chaffee Counties... COZ220-060145- /O.CON.KPUB.FW.W.0017.191005T1700Z-191006T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- 343 AM MDT Sat Oct 5 2019 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 220... * Affected Area...Fire Weather Zone 220. * Winds...West 15 to 25 mph with gusts around 45 mph at times. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the ignition, rapid growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
412 WWUS85 KPUB 051535 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 935 AM MDT Sat Oct 5 2019 ...A Red Flag Warning is in effect for gusty winds, low humidity and dry fuels from 11 AM MDT until 8 PM MDT today for fire weather zones 220 and 222 which includes the upper Arkansas River Valley of Lake and Chaffee Counties and much of Fremont County.... COZ222-060200- /O.EXA.KPUB.FW.W.0017.191005T1700Z-191006T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 935 AM MDT Sat Oct 5 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM MDT this evening. * Affected Area...Fire Weather Zone 222. Primarily the western half of zone 222. * Winds...West 15 to 25 mph with gusts up to 35 mph in the western half of zone 222. Southeast winds 10 to 20 mph in the eastern half of the zone. * Relative Humidity...As low as 8 percent in the western half of the zone. As low as 17 percent in the eastern half of the zone. * Impacts...Conditions will be favorable for the ignition, rapid growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-060200- /O.CON.KPUB.FW.W.0017.191005T1700Z-191006T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- 935 AM MDT Sat Oct 5 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 220... * Affected Area...Fire Weather Zone 220. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the ignition, rapid growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
051 WWUS85 KPUB 060224 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 824 PM MDT Sat Oct 5 2019 ...Red Flag Warning Expired... COZ220-222-060330- /O.EXP.KPUB.FW.W.0017.000000T0000Z-191006T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- 824 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 220 AND 222... Winds have decreased and humidity levels have increased, allowing for the red flag warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 4, 2:53 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 4, 2:53 PM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 253 PM MDT Fri Oct 4 2019 .SHORT TERM...(This evening through Saturday) Issued at 252 PM MDT Fri Oct 4 2019 Currently... Band of showers were moving across the far eastern plains. Other showers were noted along the CO/NM border across the S Sangres. Alamosa Doppler was showing scattered showers over the southern SLV floor and S San Juans. Over the general NW sections of the fcst area skies were generally partly cloudy. Temps showed a bit of variability across the plains with 70s adjacent to the mtns and 50s and 60s elsewhere. KLAA reached 75 before the showers moved through. The SLV was in the 60s with 40s and 50s in the mtns. On the regional scale, broad trough was moving into western CO. Noticeably drier air was noted to the west of this trough axis per short range guidance. Rest of Today into Tonight...Showers will continue to move east the rest of today and are expected to stay generally south of a line from KALS t KLAA through the rest of the afternoon. Relatively cooler temps on the plains will likely mix out later this afternoon and expect temps to reach into the 70s over most of the plains with an 80 or two adjacent to the mtns. Later this evening into tonight, drier air will advect into the entire region and expect winds to gradually shift into a more northerly component across the plains as a weak Pacific boundary associated with the mid level trough moves across the region. Some gusts to 10 to 15 mph will be possible late tonight, especially across the far eastern plains. Over the higher terrain, expect generally light winds in the valleys with locally strong to gusty winds at ridgeline level over the mtns. Min temps tonight should be in the 40s most of the plains with 30s across N El Paso county. 20s and 30s in the valleys with 20s in the mtns. Tomorrow... Sunny and dry. Upslope flow will develop by mid day with 10 to 15 mph se winds along the I-25 corridor. Breezy west to sw winds anticipated in the mtns with strongest winds aloft, although strongest winds aloft are expected to weaken somewhat. Max temps will reach into mostly in the 70s across the plains with 60s in the valleys. .LONG TERM...(Saturday night through Friday) Issued at 252 PM MDT Fri Oct 4 2019 ...Good potential for hard freeze Friday morning... ...Some indications for light rain or snow plains and eastern mountains Thursday or Friday... .Saturday Night and Sunday...Trough passes over the region during the day on Sunday. Not much moisture with the trough and any chances for precipitation look to be north of the forecast area. Cold front associated with the trough will pass over the eastern plains and eastern mountains Sunday morning with some gusty north winds on the plains. Airmass will be dry behind the front. With 700mb flow from the northwest, do not anticipate any lower clouds behind the front. .Monday through Wednesday...Will have to watch for the potential of some light frost Monday morning on the plains with dry airmass over the region. Grids currently have mid 30s for lows Monday morning. Air aloft warms Sunday evening and into Monday as the trough moves to the east and this warming will limit the amount of radiational cooling on the plains. Otherwise, mild a dry westerly flow persists over the region. Tuesday will be the warmest day with highs in the 80s on the plains. Weak trough moving across region on Tuesday will have minimal effects on the weather. By later on Wednesday, stronger trough starts approaching the region from the northwest. There is some potential for critical fire weather conditions with increased southwest winds ahead of the trough. Grids currently have some marginal red flag conditions over the northern potions of our forecast area. Models are tending to keep the cold front to the north of the region throughout the day on Wednesday. An earlier frontal passage may cool temperatures more than what is in the grids. .Thursday and Friday...The trough will move over the region during this time period. The main story will be the much cooler weather. Cold front will pass on Thursday with 700mb temperatures as low as -10C on Thursday. Current forecast indicate a hard freeze is likely over the entire region Friday morning. NBM grids have lows in the 20s for the entire forecast area Friday morning, and NBM has trended downward 2-4F from the previous forecast. The 06Z GFS ensemble mean 500mb height shows the mean troughieness over Colorado Thursday and remaining on Friday. GFS ensembles show a high spread for 500mb heights especially on Friday. Suspect there is a wide range of solutions on the strength and speed of the trough with some members having a slower and deeper trough remaining over the region on Friday. A slower and deeper system would increase chances for precipitation over the eastern mountains and plains. NBM has scattered to isolated PoPs on Thursday and Friday, accounting for the difference among the ensembles. This looks like a good compromise given that moisture will be limited with this system. Latest EC and GFS trend towards the faster trough solutions. These are only two of many models/ensembles so will not discount potential for slower trough based only on these two runs. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 252 PM MDT Fri Oct 4 2019 VFR anticipated during the next 24 hours at each of the taf sites, KCOS, KPUB and KALS. Flow will be diurnal. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...PGW AVIATION...HODANISH
Hazardous weather outlook, Oct 4, 5:56 AM MDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 556 AM MDT Fri Oct 4 2019 COZ058>089-093>099-051200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 556 AM MDT Fri Oct 4 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Areas of low clouds and fog will be possible this morning from central and eastern El Paso County, south-southeastward into Baca County. Isolated thunderstorms, capable of producing hazardous lightning and gusty winds will be possible over southern sections of southern Colorado, this afternoon into early this evening. In addition, elevated fire weather conditions due to existing dry conditions, gusty winds at times, and above seasonal temperatures will be possible, primarily over western higher terrain locations this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday afternoon, portions of northwest Saguache, western Fremont and Chaffee Counties will have an elevated risk of fire danger due to persistent dry conditions, low humidities, and areas of strong wind gusts. There will be the possibility of freezing or near freezing temperatures in mainly northern El Paso County Monday morning. Thursday morning, there will be the potential for widespread freezing temperatures over much of El Paso County. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 77/28
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.